MAUDE Adverse Event Report: ZIMMER SURGICAL, INC. SHAVER HANDPIECE ATCLV; ARTHROSCOPIC SHAVER SYSTEM HANDPIECE, LINE-POWERED

ZIMMER SURGICAL, INC. SHAVER HANDPIECE ATCLV; ARTHROSCOPIC SHAVER SYSTEM HANDPIECE, LINE-POWERED
Catalog Number R10023
Medical Device Problem Codes Difficult to Remove (1528); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is recorded with zimmer biomet under (b)(4).This medwatch is being filed as an initial / final report based on information discovered during the device evaluation.The complaint was confirmed.Based on the investigation, the complainant describes two different issues related to rf functionality and the fit of the soaking cap.The complaint was confirmed, issues were observed with both rf functionality and the fit of the soaking cap.The lack of rf functionality was due to a wire that was not positioned correctly when the handpiece pcba was secured during manufacturing.The violet wire responsible for rf return was crimped and exposed, resulting in the wire shorting.The soaking cap was difficult to remove without the use of extreme force.The complaint soaking cap was functional with other raymo cables.The complaint raymo cable was observed difficult to connect and remove.It is recommended to disposition the complaint handpiece as scrap.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.For the soaking cap issue a definitive root cause cannot be determined.For the rf functionality issue the root cause of the reported issue is attributed to a manufacturing deficiency.The event is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that before surgery when the device was plugged in to test it prior to patient use, the cautery was not working, not cutting.The sterilization cap can 't be removed without putting it in a vice.There was no patient involvement.During device evaluation, it was discovered that there were no metal wires exposed outside of the device upon arrival, the exposed wire was found after disassembly to further investigate the failure.Due diligence is complete, no further information is available.

Brand Name
SHAVER HANDPIECE ATCLV
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM HANDPIECE, LINE-POWERED
Manufacturer (Section D)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer (Section G)
ZIMMER SURGICAL, INC.
200 west ohio avenue
dover OH 44622
Manufacturer Contact
jennifer rapsavage
56 e. bell drive
warsaw, IN 46582
5745260384
MDR Report Key20260146
Report Number0001526350-2024-01105
Device Sequence Number7563726
Product Code HRX
UDI-Device Identifier00859273007236
UDI-Public(01)00859273007236(11)240222
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K233493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberR10023
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose